Author Topic: Vomitting, Methadone and keeping it down.  (Read 412 times)

timtrash

  • Full Member
  • ***
  • Posts: 193
Vomitting, Methadone and keeping it down.
« on: October 24, 2019, 03:13:32 PM »
Hi guys, I have no been held steadily on 70mls or oral methadone for several years now. yes, I use here and there but truly take and reky on my script. However I'm coming up against a problem which is repeating itself and it just is not tenable. a few years ago due to H. Pylori I developed duodenal ulcers and at the time was really very ill. after over a wek of not keeping down even so much as a teaspoon of water, certainly no food. Eventually after 3 emergency appointments at my surgery and 3 at my local hospital, a DR came out, finally listened to me, accepted this certainly wasn't Gastroenteritis as I kept being told. By the time I was admitted I couldn't walk from dehydration, my sister and bro-in-law propped me up as I was so SooOOoooOOoo weak and was told it wouldn't of been much longer before I met my death from dehydration. Anyway, ever since, without any warning or as far as I can see reason my gagging reflex becomes O.T.T. sensitive and I can't keep down half a teaspoon of water so of course, ergo, I can't keep my Meth down either so very quickly get sick and just have to use, I'm not suffering that. It can happen anything from twice to about seven times each month and I can't go on. There's no point in taking an extremely needed drug if one can't even get it to stay in ones system. I don't know if tablets would be any easier, however it seems no one wants to prescribe them. Something has to be done though. I've even tried to inject the whole 70ml oral I.M. which of course with 1 or 2 ml pins takes forever and surely isn't ideal. I get Lanzorazole to help to keep my stomach acid down and cyclizine the anti-histamine to ease nausea but tbh they#re of no help when this happens.... Any ideas, anyone, at all!?!?


OP8S

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 3,491
Re: Vomitting, Methadone and keeping it down.
« Reply #1 on: October 25, 2019, 01:21:30 PM »
It's certainly NOT ideal, but I'm afraid I don't have any answers. Simon possibly?
" The problem with the world is that the fanatics are so sure of themselves while the wiser people acknowledge doubts "      Bertrand Russell

timtrash

  • Full Member
  • ***
  • Posts: 193
Re: Vomitting, Methadone and keeping it down.
« Reply #2 on: November 02, 2019, 07:14:48 PM »
Thanks Fella, I actually see my Dr on Monday so I'm going to have to speak to him. I dunno, maybe tablets would be easier or that concentrated blue stuff, so, less liquid, I really don't know. let's see what he suggests. Thank you for taking note though, appreciated, really x

OP8S

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 3,491
Re: Vomitting, Methadone and keeping it down.
« Reply #3 on: November 05, 2019, 01:42:30 PM »
Wish I could have been more help, the blue stuff would be better whether you're drinking it or injecting it, least you wouldn't have to use 70ml!!! That can't be good for you & must take half the bloomin day to do. Good luck with the DR, hopefully things will turn out for the better.
" The problem with the world is that the fanatics are so sure of themselves while the wiser people acknowledge doubts "      Bertrand Russell

misgog

  • Newbie
  • *
  • Posts: 30
Re: Vomitting, Methadone and keeping it down.
« Reply #4 on: November 05, 2019, 04:29:01 PM »
I can only think of a high rate Buprenorphine transfer, I've seen it done a couple of times at around 70 mls but you'd need an experienced prescriber to manage it, transfer is normally 30 mls daily max, but, given what's going on I'd hazard how much Meth is actually floating round your system anyhow. Sublingual tablets shouldn't cause any issues or even better Espranol. 

Easy for me to say but please try and stop the IM Methadone   :'(

Keep us posted and good luck !

timtrash

  • Full Member
  • ***
  • Posts: 193
Re: Vomitting, Methadone and keeping it down.
« Reply #5 on: January 28, 2020, 08:44:01 PM »
Well I'd love to say some sort of solution or improvement has occurred but I'd simply be lying. The Chistmas period was hell. I threw up all 70ml of methadone two days before Christmas eve, then again the following day. Of course methadones half life helps some but keeping none down for close to three days in the end, well, let's just say I was more than happy to go score and have a hit. What is the use of ANY medication if you're just puking it up. I was on Bupe for yeeeaaars but I'm not even close to being abstinent so it's just not suitable. A real blessing of late has been an associate who happens to be prescribed a lot of morphine patches, many of which they've been happy to just give to me and once I knew how many were going to cover me they were brilliant. Not a hint of junk sickness and on days when this puking problem happens, at least I wasn't in withdrawal also. Still, they're not going to be available to me forever. To be honest I really am at the end of my tether with it. I'm even getting to the point where I just wanna say keep your script it's not much use to me and just use full on full time. I'm also Anorexic so being sick, then being ill due to lack of opiates inside me really doesn't help this issue one bit. To be honest I really don't know where to go with it atm.... No, that's a lie, when I've not had access to any patches, sod it, I've just used, daily. My Dr is sending me for some kind of scan to help see if there's anything going on inside that's causing this but we'll see. lol - I'll remain in my bad mood about the nhs' ever shortening list of treatment options and rely on the one thing that doesn't not work lol.... In case you'd not noticed this situation is seriously pissing me off today LOL.

Odysseus

  • Full Member
  • ***
  • Posts: 204
Re: Vomitting, Methadone and keeping it down.
« Reply #6 on: January 29, 2020, 03:36:45 PM »
Christ mate that really is a bummer, sadly I have no solutions to offer but I seem to go through pad vomiting bug three -four time a year last one I didn't eat a thing for eight days so I have a small idea of what it must be like for you.  I just felt that you post needed to be acknowledged as I cam imagine the impact it must have on you so I know it would serious depress me.  Do you have to wait long for the scan they are arranging for you?

OP8S

  • Global Moderator
  • Hero Member
  • *****
  • Posts: 3,491
Re: Vomitting, Methadone and keeping it down.
« Reply #7 on: January 31, 2020, 03:35:42 PM »
A script that you can't tolerate is pretty much useless I agree. I wouldn't be surprised if your provider thinks that it's all a big hussle so you can get amps provided, it will be noted that you've been wanting amps for some time now without success.
 We do need more individualised treatment, more tools in the tool box. Different substitute meds, methods of consumption, anything to help people from resorting to giving a dodgy fellow on the corner cash for a bag of dodgy brown that has no quality assurance. Sounds like you're stuck between a rock & a hard place. I don't have any answers I'm afraid, but if they think that you're trying it on why not ask to be observed in a residential unit for a couple of days so they can see for themselves the hell you're going through?
Don't know how you feel about that but it can't hurt to ask?
Hope you're managing to not I/M the green oral meth, I can't imagine what that's doing to you with the acidity of the stuff + the quantity, can't be good. Does your Dr know that you're doing that? What do they say about using meth oral in this way?
Sounds like you had a particularily shitty Xmas & New Year, I hope the situation improves even patches would be better if you could get them prescribed.
Are you with CGL? I seem to think that you're not but let us know if there's anything we can do to help. There's one or two people working in treatment who post on the site & may be able to give advice at least.
Take care mate.
" The problem with the world is that the fanatics are so sure of themselves while the wiser people acknowledge doubts "      Bertrand Russell

sapphire

  • Administrator
  • Hero Member
  • *****
  • Posts: 4,874
Re: Vomitting, Methadone and keeping it down.
« Reply #8 on: March 04, 2020, 01:36:57 PM »
If you have genuine medical reasons that are making you vomit (which you do), can your DSP not liaise with your gp/gastro Dr and then see if methadone tablets, or 10mg/1ml methadone would suit you better.

The 10mg methadone solution would be a tiny amount to swallow, and might help.

If neither of these options are possible,  when I had an inflammation of the stomach lining that was making me vomit all my dose back up, I ended up taking one very small sip,of methadone, one tiny sip of cordial,  then a nibble of a dry biscuit.

I did this until all the dose was gone.  It took ages and was a faff, but it stopped most if the vomiting.  In the end i got a sympathetic Dr to prescribe the 10mg/1ml solution.

How are you getting on now?